Local cohomology of logarithmic forms
Annales de l'Institut Fourier, Volume 63 (2013) no. 3, pp. 1177-1203.

Let Y be a divisor on a smooth algebraic variety X. We investigate the geometry of the Jacobian scheme of Y, homological invariants derived from logarithmic differential forms along Y, and their relationship with the property that Y be a free divisor. We consider arrangements of hyperplanes as a source of examples and counterexamples. In particular, we make a complete calculation of the local cohomology of logarithmic forms of generic hyperplane arrangements.

Soit X une variété algébrique lisse et Y un diviseur sur X. Nous étudions la géométrie du schéma Jacobien de Y, les invariants homologiques provenant des formes différentielles logarithmiques le long de Y, et leur relation avec la propriété que Y soit un diviseur libre. Nous considérons les arrangements d’hyperplans comme source d’exemples et de contre-exemples. En particulier, nous faisons un calcul complet de la cohomologie locale des formes logarithmiques d’arrangements d’hyperplans génériques.

Received:
Accepted:
DOI: 10.5802/aif.2787
Classification: 32S22, 52C35, 16W25
Keywords: hyperplane arrangement, logarithmic, differential form, free divisor
Mot clés : arrangements d’hyperplans, forme logarithmique différentielle, diviseur libre
Denham, G. 1; Schenck, H. 2; Schulze, M. 3; Wakefield, M. 4; Walther, U. 5

1 University of Western Ontario Department of Mathematics London, Ontario N6A 5B7 (Canada)
2 University of Illinois Department of Mathematics Urbana, IL 61801 (USA)
3 University of Kaiserslautern Department of Mathematics 67663 Kaiserslautern (Germany)
4 United States Naval Academy Department of Mathematics Annapolis, MD 21402 (USA)
5 Purdue University Department of Mathematics West Lafayette, IN 47907 (USA)
@article{AIF_2013__63_3_1177_0,
     author = {Denham, G. and Schenck, H. and Schulze, M. and Wakefield, M. and Walther, U.},
     title = {Local cohomology of logarithmic forms},
     journal = {Annales de l'Institut Fourier},
     pages = {1177--1203},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {63},
     number = {3},
     year = {2013},
     doi = {10.5802/aif.2787},
     mrnumber = {3137483},
     zbl = {1277.32030},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.2787/}
}
TY  - JOUR
AU  - Denham, G.
AU  - Schenck, H.
AU  - Schulze, M.
AU  - Wakefield, M.
AU  - Walther, U.
TI  - Local cohomology of logarithmic forms
JO  - Annales de l'Institut Fourier
PY  - 2013
SP  - 1177
EP  - 1203
VL  - 63
IS  - 3
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.2787/
DO  - 10.5802/aif.2787
LA  - en
ID  - AIF_2013__63_3_1177_0
ER  - 
%0 Journal Article
%A Denham, G.
%A Schenck, H.
%A Schulze, M.
%A Wakefield, M.
%A Walther, U.
%T Local cohomology of logarithmic forms
%J Annales de l'Institut Fourier
%D 2013
%P 1177-1203
%V 63
%N 3
%I Association des Annales de l’institut Fourier
%U https://aif.centre-mersenne.org/articles/10.5802/aif.2787/
%R 10.5802/aif.2787
%G en
%F AIF_2013__63_3_1177_0
Denham, G.; Schenck, H.; Schulze, M.; Wakefield, M.; Walther, U. Local cohomology of logarithmic forms. Annales de l'Institut Fourier, Volume 63 (2013) no. 3, pp. 1177-1203. doi : 10.5802/aif.2787. https://aif.centre-mersenne.org/articles/10.5802/aif.2787/

[1] Borel, A.; Grivel, P.-P.; Kaup, B.; Haefliger, A.; Malgrange, B.; Ehlers, F. Algebraic D-modules, Perspectives in Mathematics, 2, Academic Press Inc., Boston, MA, 1987, xii+355 pages | MR

[2] Brieskorn, E. Singular elements of semi-simple algebraic groups, Actes du Congrès International des Mathématiciens (Nice, 1970), Tome 2, Gauthier-Villars, Paris, 1971, pp. 279-284 | MR | Zbl

[3] Bruce, J. W. Functions on discriminants, J. London Math. Soc. (2), Volume 30 (1984) no. 3, pp. 551-567 | DOI | MR | Zbl

[4] Calderón-Moreno, Francisco J. Logarithmic differential operators and logarithmic de Rham complexes relative to a free divisor, Ann. Sci. École Norm. Sup. (4), Volume 32 (1999) no. 5, pp. 701-714 | DOI | Numdam | MR | Zbl

[5] Calderón Moreno, Francisco J.; Mond, David; Narváez Macarro, Luis; Castro Jiménez, Francisco J. Logarithmic cohomology of the complement of a plane curve, Comment. Math. Helv., Volume 77 (2002) no. 1, pp. 24-38 | DOI | MR | Zbl

[6] Castro-Jiménez, Francisco J.; Narváez-Macarro, Luis; Mond, David Cohomology of the complement of a free divisor, Trans. Amer. Math. Soc., Volume 348 (1996) no. 8, pp. 3037-3049 | DOI | MR | Zbl

[7] Cohen, D.; Denham, G.; Falk, M.; Varchenko, A. Critical points and resonance of hyperplane arrangements, Canad. J. Math., Volume 63 (2011) no. 5, pp. 1038-1057 | DOI | MR | Zbl

[8] Denham, Graham; Schulze, Mathias Complexes, duality and Chern classes of logarithmic forms along hyperplane arrangements, Advanced Studies in Pure Mathematics, Volume 62, 2011 http://xxx.lanl.gov/abs/1004.4237 (in press) | MR

[9] Edelman, Paul H.; Reiner, Victor A counterexample to Orlik’s conjecture, Proc. Amer. Math. Soc., Volume 118 (1993) no. 3, pp. 927-929 | DOI | MR | Zbl

[10] Eisenbud, David; Huneke, Craig; Vasconcelos, Wolmer Direct methods for primary decomposition, Invent. Math., Volume 110 (1992) no. 2, pp. 207-235 | DOI | MR | Zbl

[11] Granger, Michel; Mond, David; Nieto-Reyes, Alicia; Schulze, Mathias Linear free divisors and the global logarithmic comparison theorem, Ann. Inst. Fourier (Grenoble), Volume 59 (2009) no. 2, pp. 811-850 | DOI | Numdam | MR | Zbl

[12] Granger, Michel; Mond, David; Schulze, Mathias Free divisors in prehomogeneous vector spaces, Proc. Lond. Math. Soc. (3), Volume 102 (2011) no. 5, pp. 923-950 | DOI | MR | Zbl

[13] Granger, Michel; Schulze, Mathias On the formal structure of logarithmic vector fields, Compos. Math., Volume 142 (2006) no. 3, pp. 765-778 | DOI | MR | Zbl

[14] Granger, Michel; Schulze, Mathias On the symmetry of b-functions of linear free divisors, Publ. Res. Inst. Math. Sci., Volume 46 (2010) no. 3, pp. 479-506 | DOI | MR | Zbl

[15] de Gregorio, Ignacio; Mond, David; Sevenheck, Christian Linear free divisors and Frobenius manifolds, Compos. Math., Volume 145 (2009) no. 5, pp. 1305-1350 | DOI | MR | Zbl

[16] Lebelt, Karsten Zur homologischen Dimension äusserer Potenzen von Moduln, Arch. Math. (Basel), Volume 26 (1975) no. 6, pp. 595-601 | DOI | MR | Zbl

[17] Lebelt, Karsten Freie Auflösungen äusserer Potenzen, Manuscripta Math., Volume 21 (1977) no. 4, pp. 341-355 | DOI | MR | Zbl

[18] Looijenga, E. J. N. Isolated singular points on complete intersections, London Mathematical Society Lecture Note Series, 77, Cambridge University Press, Cambridge, 1984, xi+200 pages | MR | Zbl

[19] Mangeney, Marguerite; Peskine, Christian; Szpiro, Lucien Anneaux de Gorenstein, et torsion en algèbre commutative, Séminaire d’Algèbre Commutative dirigé par Pierre Samuel, 1966/67. Texte rédigé, d’après des exposés de Maurice Auslander, Marquerite Mangeney, Christian Peskine et Lucien Szpiro. École Normale Supérieure de Jeunes Filles, Secrétariat mathématique, Paris, 1967, 69 pages | MR

[20] Matsumura, Hideyuki Commutative ring theory, Cambridge Studies in Advanced Mathematics, 8, Cambridge University Press, Cambridge, 1989, xiv+320 pages (Translated from the Japanese by M. Reid) | MR | Zbl

[21] Mond, David; Schulze, Mathias Adjoint divisors and free divisors, arXiv.org, math.AG, 2010 (1001.1095, Submitted)

[22] Mustaţǎ, Mircea; Schenck, Henry K. The module of logarithmic p-forms of a locally free arrangement, J. Algebra, Volume 241 (2001) no. 2, pp. 699-719 | DOI | MR | Zbl

[23] Orlik, Peter; Terao, Hiroaki Arrangements of hyperplanes, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 300, Springer-Verlag, Berlin, 1992, xviii+325 pages | MR | Zbl

[24] Roos, Jan-Erik Bidualité et structure des foncteurs dérivés de lim dans la catégorie des modules sur un anneau régulier, C. R. Acad. Sci. Paris, Volume 254 (1962), pp. 1556-1558 | MR | Zbl

[25] Rose, Lauren L.; Terao, Hiroaki A free resolution of the module of logarithmic forms of a generic arrangement, J. Algebra, Volume 136 (1991) no. 2, pp. 376-400 | DOI | MR | Zbl

[26] Saito, Kyoji Quasihomogene isolierte Singularitäten von Hyperflächen, Invent. Math., Volume 14 (1971), pp. 123-142 | DOI | MR | Zbl

[27] Saito, Kyoji Theory of logarithmic differential forms and logarithmic vector fields, J. Fac. Sci. Univ. Tokyo Sect. IA Math., Volume 27 (1980) no. 2, pp. 265-291 | MR | Zbl

[28] Sevenheck, Christian Bernstein polynomials and spectral numbers for linear free divisors, Ann. Inst. Fourier (Grenoble), Volume 61 (2011) no. 1, pp. 379-400 | arXiv | DOI | Numdam | MR | Zbl

[29] Simis, Aron Differential idealizers and algebraic free divisors, Commutative algebra (Lect. Notes Pure Appl. Math.), Volume 244, Chapman & Hall/CRC, Boca Raton, FL, 2006, pp. 211-226 | MR | Zbl

[30] Slodowy, Peter Simple singularities and simple algebraic groups, Lecture Notes in Mathematics, 815, Springer, Berlin, 1980, x+175 pages | MR | Zbl

[31] Solomon, L.; Terao, H. A formula for the characteristic polynomial of an arrangement, Adv. in Math., Volume 64 (1987) no. 3, pp. 305-325 | DOI | MR | Zbl

[32] van Straten, D. A note on the discriminant of a space curve, Manuscripta Math., Volume 87 (1995) no. 2, pp. 167-177 | DOI | MR | Zbl

[33] Terao, Hiroaki Free arrangements of hyperplanes and unitary reflection groups, Proc. Japan Acad. Ser. A Math. Sci., Volume 56 (1980) no. 8, pp. 389-392 http://projecteuclid.org/getRecord?id=euclid.pja/1195516722 | DOI | MR | Zbl

[34] Terao, Hiroaki Discriminant of a holomorphic map and logarithmic vector fields, J. Fac. Sci. Univ. Tokyo Sect. IA Math., Volume 30 (1983) no. 2, pp. 379-391 | MR | Zbl

[35] Wiens, Jonathan The module of derivations for an arrangement of subspaces, Pacific J. Math., Volume 198 (2001) no. 2, pp. 501-512 | DOI | MR | Zbl

[36] Wiens, Jonathan; Yuzvinsky, Sergey De Rham cohomology of logarithmic forms on arrangements of hyperplanes, Trans. Amer. Math. Soc., Volume 349 (1997) no. 4, pp. 1653-1662 | DOI | MR | Zbl

[37] Yuzvinsky, Sergey A free resolution of the module of derivations for generic arrangements, J. Algebra, Volume 136 (1991) no. 2, pp. 432-438 | DOI | MR | Zbl

[38] Zakalyukin, V. M. Reconstructions of fronts and caustics depending on a parameter, and versality of mappings, Current problems in mathematics, Vol. 22 (Itogi Nauki i Tekhniki), Akad. Nauk SSSR Vsesoyuz. Inst. Nauchn. i Tekhn. Inform., Moscow, 1983, pp. 56-93 | MR | Zbl

[39] Ziegler, Günter M. Combinatorial construction of logarithmic differential forms, Adv. Math., Volume 76 (1989) no. 1, pp. 116-154 | DOI | MR | Zbl

Cited by Sources: